Journal of Integral Equations and Applications

Solvability of linear boundary value problems for subdiffusion equations with memory

Mykola Krasnoschok, Vittorino Pata, and Nataliya Vasylyeva

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For $\nu \in (0,1)$, the nonautonomous integro-differential equation \[ \mathbf {D}_{t}^{\nu }u-\mathcal {L}_{1}u-\int _{0}^{t}\mathcal {K}_{1}(t-s)\mathcal {L}_{2}u(\cdot ,s)\,ds =f(x,t) \] is considered here, where $\mathbf {D}_{t}^{\nu }$ is the Caputo fractional derivative and $\mathcal {L}_{1}$ and $\mathcal {L}_{2}$ are uniformly elliptic operators with smooth coefficients dependent on time. The global classical solvability of the associated initial-boundary value problems is addressed.

Article information

Source
J. Integral Equations Applications, Volume 30, Number 3 (2018), 417-445.

Dates
First available in Project Euclid: 8 November 2018

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1541668120

Digital Object Identifier
doi:10.1216/JIE-2018-30-3-417

Mathematical Reviews number (MathSciNet)
MR3874008

Zentralblatt MATH identifier
06979947

Subjects
Primary: 35R11: Fractional partial differential equations 35C15: Integral representations of solutions
Secondary: 45N05: Abstract integral equations, integral equations in abstract spaces

Keywords
Materials with memory subdiffusion equations Caputo derivatives coercive estimates

Citation

Krasnoschok, Mykola; Pata, Vittorino; Vasylyeva, Nataliya. Solvability of linear boundary value problems for subdiffusion equations with memory. J. Integral Equations Applications 30 (2018), no. 3, 417--445. doi:10.1216/JIE-2018-30-3-417. https://projecteuclid.org/euclid.jiea/1541668120


Export citation

References

  • A. Alsaedi, M. Kirane and R. Lassoued, Global existence and asymptotic behavior for a time fractional reaction-diffusion system, Comp. Math. Appl. 73 (2017), 951–958.
  • E. Bazhlekova, B. Jin, R. Lazarov and Z. Zhou, An analysis of the Rayleigh-Stokes problem for a generalized second-grade fluid, Numer. Mat. 131 (2015), 1–31.
  • J.-P. Bouchaud and A. Georges, Anomalous diffusion in disordered media: Statistical mechanisms, models and physical applications, Phys. Rep. 195 (1990), 127–293.
  • P. Cannarsa and D. Sforza, Global solution of abstract semilinear parabolic equations with memory effect, NoDEA Nonlin. Diff. Eqs. Appl. 10 (2003), 399–430.
  • M. Caputo, Models of flux in porous media with memory, Water Resources Res. 36 (2000), 693–705.
  • P. Clément, G. Gripenberg and S-O. Londen, Schauder estimates for equations with fractional derivative, Trans. Amer. Math. Soc. 352 (2000), 2239–2260.
  • P. Clément, S-O. Londen and G. Simonett, Quasilinear evolutionary equations and continuous interpolation spaces, J. Diff. Eqs. 196 (2004), 418–447.
  • P. Clément and J. Prüss, Global existence for semilinear parabolic Volterra equation, Math. Z. 209 (1992), 17–26.
  • B.D. Coleman and M.H. Gurtin, Equipresence and constitutive equations for rigid heat conductors, Z. Angew. Math. Phys. 18 (1967), 199–208.
  • M.G. Crandall, S-O. Londen and J.A. Nohel, An abstract nonlinear Volterra integrodifferential equations, J. Math. Anal. Appl. 64 (1978), 701–735.
  • C.M. Dafermos, The mixed initial boundary value problem for the equations of nonlinear one dimensional visco-elasticity, J. Diff. Eqs. 6 (1969), 71–86.
  • G. Da Prato and M. Iannelli, Existence and regularity for a class of integrodifferential equation of parabolic type, J. Math. Anal. Appl. 112 (1985), 36–55.
  • G. Da Prato, M. Iannelli and E. Sinestrari, Regularity of solutions of a class of linear integrodifferential equations in Banach spaces, J. Int. Eqs. 8 (1985), 27–40.
  • W. Desch and R.K. Miller, Exponential stabilization of Volterra integrodifferential equations in Hilbert spaces, J. Diff. Eqs. 70 (1987), 366–389.
  • K. Diethelm, The analysis of fractional differential equations, Springer, Berlin, 2010.
  • H. Engler, Strong solutions of quasilinear integro-differential equations with singular kernels in several space dimensions, Electr. J. Diff. Eqs. 1995 (1995), 1–16.
  • Y. Fujita, Integrodifferential equation which interpolates the heat equation and the wave equation, Osaka J. Math. 27 (1990), 309–321, 797–804.
  • V.D. Gejji and H. Jafari, Boundary value problems for fractional diffusion-wave equation, Australian J. Math. Anal. Appl. 3 (2006), 1–8.
  • G. Gilardi and U. Stefanelli, Existence for a doubly nonlinear Volterra equation, J. Math. Anal. Appl. 333 (2007), 839–862.
  • C. Giorgi, V. Pata and A. Marzocchi, Asymptotic behavior of a semilinear problem in heat conduction with memory, NoDEA Nonlin. Diff. Eqs. Appl. 5 (1998), 333–354.
  • G. Gripenberg, Nonlinear Volterra equations of parabolic type due to singular kernels, J. Diff. Eqs. 112 (1994), 154-169.
  • G. Gripenberg, S.-O. Londen and J. Prüss, On a fractional partial differential equations with dominating linear part, Math. Meth. Appl. Sci. 20 (1997), 1427–1448.
  • R. Hifler, Applications of fractional calculus in physics, World Scientific, Singapore, 2000.
  • J. Kemppainen, J. Siljander, V. Vergara and R. Zacher, Decay estimates for time-fractional and other nonlocal in time subdiffusion equations in $R^{d}$, Math. Ann. 366 (2016), 941–979.
  • A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and applications of fractional differential equations, North-Holland Math. Stud. 204, Elsevier Science B.V., Amsterdam, 2006.
  • A.N. Kochubei, A Cauchy problem for evolution equations of fractional order, J. Diff. Eqs. 25 (1989), 967–974.
  • ––––, Fractional order diffusion, J. Diff. Eqs. 26 (1990), 485–492.
  • M. Krasnoschok, Solvability in Hölder space of an initial-boundary value problem for the time-fractional diffusion equation, J. Math. Phys. Anal. Geom. 12 (2016), 48–77.
  • M. Krasnoschok and N. Vasylyeva, On a solvability of a nonlinear fractional reaction-diffusion system in the Hölder spaces, Nonlin. Stud. 20 (2013), 589–619.
  • O.A. Ladyzhenskaia, V.A. Solonnikov and N.N. Ural'tseva, Linear and quasilinear parabolic equations, Academic Press, New York, 1968.
  • T.A.M. Langlands and B.I. Henry, Fractional chemotaxis diffusion equation, Phys. Rev. 81 (2010), 051102.
  • A. Lunardi, Analytic semigroups and optimal regularity in parabolic problems, Progr. Nonlin. Diff. Eqs. Appl. 16, Birkhäuser Verlag, Basel, 1995.
  • A. Lunardi and E. Sinestrari, $C^{\alpha}$-regularity for nonautonomous linear integrodifferential equations of parabolic type, J. Diff. Eqs. 63 (1986), 88–116.
  • F. Mainardi, Fractional calculus: some basic problems in continuum and statistical mechanics, in Fractals and fractional calculus in continuum mechanics, A. Garpinteri and F. Mainardi, eds., Springer-Verlag, New York, 1997.
  • R. Metzler and J. Klafter, The restaurant at the end of the random walk: Resent developments in the description of anomalous transport by fractional dynamics, J. Phys. 37 (2004), 161–208.
  • G.M. Mophou and G.M. N'Guérékata, On a class of fractional differential equations in a Sobolev space, Appl. Anal. 91 (2012), 15–34.
  • M. Muslim and A.K. Nandakumaran, Existence and approximations of solutions to some fractional order functional integral equations, J. Int. Eqs. Appl. 22 (2010), 95–114.
  • R. Ponce, Hölder continuous solutions for fractional differential equatinos and maximal regularity, J. Diff. Eqs. 255 (2013), 3284–3304.
  • R. Ponce and V. Poblete, Maximal $L_{p}-$ regularity for fractional differential equations on the line, Math. Nach., doi 10.1002/mana.201600175, 2017.
  • A.C. Pipkin, Lectrures on viscoelasticity theory, Appl. Math. Sci. 7 (1986).
  • J. Prüss, Evolutionary integral equations and applications, Mono. Math 87 (1993).
  • A.V. Pskhu, Partial differential equations of the fractional order, Nauka, Moscow, 2005.
  • M. Renardy, W.J. Hrasa and J.A. Nohel, Mathematical problems in viscoelacticity, Longman, Harlow, 1987.
  • K. Ritchie, X.-Y. Shan, J. Kondo, K. Iwasawa, T. Fujiwara and A. Kusumi, Detection of non-Brownian diffusion in the cell membrance in single molecule tracking, Biophys. J. 88 (2005), 2266–2277.
  • K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl. 382 (2011), 426–447.
  • F. Shen, W. Tan, Y. Zhao and T. Masuoka, The Rayleigh-Stokes problem for a heated generalized second grade fluid with fractional derivative model, Nonlin. Anal. 7 (2006), 1072–1080.
  • O. Staffans, Semigroups generated by a convolution equation, infinite dimensional systems, Lect. Notes Math. 1076 (1984).
  • W.C. Tan, W.X. Pan and M.Y. Xu, A note on unsteady flows of a viscoelastic fluid with the fractional Maxwell model between two parallel plates, Int. J. Non-Lin. Mech. 38 (2003), 645–650.
  • V. Vergara and R. Zacher, Optimal decay estimates for time-fractional and other non-local subdiffusion equations via energy methods, SIAM. J. Math. Anal. 47 (2015), 210–239.
  • E. Weeks and D.Weitz, Subdiffusion and the cage effect studied near the colloidal glass transition, Chem. Phys. 284 (2002), 361–367.
  • M. Weiss, H. Hashimoto and T. Nilsson, Anomalous protein diffusion in living cells as seen by fluorescence correlation spectroscopy, Biophys. J. 84 (2003), 4043–4052.
  • H.-M. Yin, On parabolic Voltera equations in several space dimensions, SIAM J. Math. Anal. 22 (1991), 1723–1737.